STRYKER ORTHOPAEDICS-MAHWAH ALL POLY CONSTRAINED INSERT 46MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Back to Search Results |
| Model Number |
69-2246 |
| Medical Device Problem Codes |
Degraded (1153); Fracture (1260); Naturally Worn (2988)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
08/31/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.Device not returned.
Event or Problem Description
Revision operation required to correct stryker constrained liner impingement which had lead to excessive plastic wear and the liner's locking ring breaking insitu.Update 23/september/2021 (b)(6) : as reported in the (b)(6) 2021 operation report: ".Evidence of prosthetic impingement with burnishing of the posterior superior portion of the femoral neck (referred to in the op report as an 'existing exeter stem")&the constrained ring was broken and a portion of the acetabular rim was fractured." based on op reports and implant lot code information, the patient had a spacer revision in (b)(6) 2014 ((b)(4), confirmed via op report).At that time, an exeter contemporary shell, stainless steel head, and exeter stem were placed.Some time between (b)(6) 2014 and (b)(6) 2017, some or all of those implants were removed and a constrained liner and cocr femoral head were implanted (no record provided for this surgery, but the revised head and liner were not mentioned in the (b)(6) 2014 surgery, and the constrained liner was manufactured in july 2014).In (b)(6) of 2021, those implants were revised.This pi is for the revision of those implants, implanted at an unknown date at the time of report.
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture, wear, and rom involving a trident liner was reported.The crack/fracture and wear events were confirmed via evaluation of the returned device.Rom was not confirmed.Method & results: product evaluation and results: visual inspection of the returned device indicates the constraint liner had extensive damage and was in fact returned in a number of pieces.There is damage present on the rim of the liner that is consistent with delamination and material loss.The entire circumference of the rim has fractured off from the body of the liner.The rim of the liner is significantly damaged and it cannot be determined if it fractured off while implanted or during the explantation process.The entire outer sphere of the liner has cement adhered to it.The metal ring is also deformed and fractured.The uhr head component has disassembled from the outer poly shell of the constrained liner.Scratches are visible on the outer metal surface of the head consistent with explantation and/or damage from the disassembly in the patient.Clinician review: a review of the provided medical information by a clinical consultant indicated: "08/31/2021: office letter.Dr explored hip through standard posterior approach.As suspected found impingement which was not surprising in light of the constrained liner and previously fused knee.There was burnishing of the neck posterosuperior and concomitant wear of the liner at 2:00.A portion of the poly lip was fractured.And the constraining ring disrupted.Frozens negative for infection.Felt that previous infection was irradicated.Stem felt to be well fixed despite being a ¿competitor spacer¿.So, stem left in place.Semi constrained freedom cemented liner placed.Will decide about long term cipro.08/31/2021: operative note.Revision left tha via posterior approach with revision of acetabular cup.Moderate fluid in joint but no obvious pus.Frozens sent.No signs of infection noted.Impingement noted and there was burnishing of the neck posterosuperior and concomitant wear of the liner at 2:00.Femoral spacer was well fixed.Cup was ¿microscopically loose¿, so it was removed.Cup extracted and a new cemented competitor cup placed with competitor cement.36/0 neck with competitor head and v40 adaptor sleeve to match exeter stem.Capsule repaired through drill holes.Confirmation: revision surgeries were confirmed x3.The original revision appeared to be for an infection.The second revision for recurrent dislocation and the reasons for the third revision were not entirely clear.At that final revision, stem-polyethylene impingement was noted with fracture of the constrained liner and burnishing of the stem¿s neck.Root cause: while the root causes could not be completely defined by the materials provided, it appeared that the root cause of the first revision was infection and the second recurrent dislocation.The root cause of the third revision could not be defined.The impingement of the stem-liner noted at the third revision may well have been to result of differing root cause for the revision." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to impingement, wear, and fracture of the trident constrained liner.Visual inspection of the returned device indicates the constraint liner had extensive damage and was in fact returned in a number of pieces.There is damage present on the rim of the liner that is consistent with delamination and material loss.The entire circumference of the rim has fractured off from the body of the liner.The rim of the liner is significantly damaged and it cannot be determined if it fractured off while implanted or during the explantation process.The entire outer sphere of the liner has cement adhered to it.The metal ring is also deformed and fractured.The uhr head component has disassembled from the outer poly shell of the constrained liner.Scratches are visible on the outer metal surface of the head consistent with explantation and/or damage from the disassembly in the patient.A review of the provided medical information by a clinical consultant indicated: "confirmation: revision surgeries were confirmed x3.The original revision appeared to be for an infection.The second revision for recurrent dislocation and the reasons for the third revision were not entirely clear.At that final revision, stem-polyethylene impingement was noted with fracture of the constrained liner and burnishing of the stem¿s neck.Root cause: while the root causes could not be completely defined by the materials provided, it appeared that the root cause of the first revision was infection and the second recurrent dislocation.The root cause of the third revision could not be defined.The impingement of the stem-liner noted at the third revision may well have been to result of differing root cause for the revision." no further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
Event or Problem Description
Revision operation required to correct stryker constrained liner impingement which had lead to excessive plastic wear and the liner's locking ring breaking insitu.Update 23/september/2021 wg: as reported in the august 2021 operation report: ".Evidence of prosthetic impingement with burnishing of the posterior superior portion of the femoral neck (referred to in the op report as an 'existing exeter stem")¿the constrained ring was broken and a portion of the acetabular rim was fractured." based on op reports and implant lot code information, the patient had a spacer revision in (b)(6) 2014 ((b)(4), confirmed via op report).At that time, an exeter contemporary shell, stainless steel head, and exeter stem were placed.Some time between (b)(6) 2014 and (b)(6) 2017, some or all of those implants were removed and a constrained liner and cocr femoral head were implanted (no record provided for this surgery, but the revised head and liner were not mentioned in the (b)(6) 2014 surgery, and the constrained liner was manufactured in july 2014).In august of 2021, those implants were revised.This pi is for the revision of those implants, implanted at an unknown date at the time of report.Update 14/jan/2022: medical records indicate that the exeter stem was not revised during this procedure.Timeline of events per medical records: first revision on (b)(6) 2014 due to infection, second revision on (b)(6) 2014 due to recurrent dislocations, and third revision on (b)(6) 2021 (this pi) due to reasons noted above.